Separate names with a comma.
Discussion in 'Ask A Question' started by coby, Jun 25, 2019.
Try and break it down into bite size chunks rather than focus on the whole thing. A few lbs or a mmol lower average for the day, a 10 min lap around the block each dat etc. Far less daunting and lots more “reward” points for a new nail varnish/outfit, trip out etc
have you heard of meet-up? It’s a website with every type of social group imaginable. I used it to widen my social circle. Or evening/ art/exercise classes or if it’s more support based perhaps your surgery have details of bereavement support groups that certainly would be relevant if you could face giving them a go. Or a running thread on a sub forum here. https://www.diabetes.co.uk/forum/category/emotional-and-mental-health.74/
But as you say it’s a huge shock and it’ll take time, go at your pace.
Good luck Coby its now time to do whats best for you.
Yes you are right PenguinMum xxx
Download the mysugr app and record your food and readings. After a few days it will give you an estimated hba1c and I found it highly motivating when I started out.
Life happens and you have been dealt a cruel hand. Well done for getting back on track. You are getting support from people here, make no mistake, the whole forum is behind you.
Hi ... I don't think I can download on my laptop and I don't have a phone? It's wonderful to feel the support already from all you lovely people xx
Oh my... I am so sorry! Of course you fell off the wagon, with all that weighing on you... But you're here now. And if we can help, we will.
Hang in there. And go back to the basics. Low carb, routine, force yourself to take care of you.
I'm so sorry coby, that's a very rough road to have traveled. I think everyone can understand you not caring for a while.
I also think maybe join a group for bereavement? I think it really might help you cope with your losses.
The trick with diabetes is, just start now. The miraculous thing is, all you have to do is start paying attention and it will start to turn around.
My mom always says that bad things come in threes. Old wife's tale or not, I hope she is right as you are overdue an upturn in fortunes, having had such awful events happen to you lately.
Welcome back to the forum. I am sure noone will judge you here. Even without having to deal with bereavement constantly having to be on top of a condition like diabetes is no easy task as there is no let off, there is no do this for a month and then you can relax. There is nothing easier than getting complacent and slipping into bad habits. And I speak from experience.
In life it is not how many times you fall that counts but how many times you get back up.
As a parent with an only child i do not know and can offer no advice in dealing with the loss of a child. I hope that you are getting the support you need in this respect from somewhere.
But life, all life, is a gift and all the living have a duty to preserve it starting with ourselves. The best way to keep the memory of your son and your love for him alive is by not giving up on yourself as that would be giving up on him.
So you must take care of yourself and that means finding the strength to get back on top of your glucose levels.
Returning to the forum and seeking help is an excellent first step. I have always found the people of this forum extremely generous with their support and advice
Pavlosn thank you so much for your really kind words ... they mean so much to me right now. I have absolutely no support network around me .. which is why I sank so low. The support would have been my mother and my fiance ... both of which are no longer here. I am not one for self pity I should add but this was just far too much to deal with, and stripped me of everything including even the slightest control of my diabetes. It was feeling tingling sensations in my left foot that brought me to my senses and made me realise that , with support, I needed to climb out of this morose place, and get myself well again.
Already I feel some control. I tested at 6.7 this morning on getting up, so that will spur me on. Thank you for your support xx
Coby - what a shocking time you've had **hugs** I don't know if it helps but whenever I feel life getting away from me I make lists! Meal plans, to-do lists etc. I rarely follow them but somehow getting all the "stuff" that's blocking up my head down on paper helps.
Circuspony that actually sounds like something that would help me! I have a little notebook so it gives me a use for it. Thank you x
You should be able to download something to your laptop. Google around, if you can't find anything, come back and I will root around.
@coby Big hugs to you.
Here is one support network for you.
I can't understand your losses. I lost my young nephew to sudden natural causes. I went downhill for a few years which tipped me into T2. You are only a few months from your latest blow. Please book your review and speak with your GP in case they need to do extra tests and amend your meds. And if they can refer you to a bereavement group in your area. Don't dismiss such without trying it. If it's not you, it's OK, you can try something else.
Big hug again.
But DawnOfTheZed this is exactly why I 'don't' want to see my GP. I want to do this without medication if I can, because I know it's up to me to get myself well again. My GP is forever trying to get me onto statins .. so another reason not to go at a time when I'm low. On a lighter note .. I have done well today! My bg levels have not gone higher than 6.7 all day which spurs me on xx
YOu have had such a tough time, with blow after blow, its not at all surprising that something had to give. The fact that you are reaching out now is possibly an indication that you are ready to rebuild your life. archersue sounds like a great buddy. Am wishing you both a long and successful parnership.
Aww thank you for your kind words SlimLizzy and I do think that archersue and I could well help one another.
Sorry if I've said the wrong thing.
You need to know where you're at re diabetes, so need tests. If the nurse review can arrange these, great. GP can only suggest, you don't have to agree. If your diabetes is similar to what it was on dx, you may find upping your meds for a shot time might help with your kickstart change. Of course if you don't want that, please don't go.